Thunderstorm Wind, Lawrence
- When
- June 20, 6:30 PM CST
- Where
- Lawrence County, Countywide
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.550, -90.433
Several trees and powerlines were blown down across the county.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 20, 1:45 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT THU JUN 20 2002 THE PRIMARY FORECAST PROBLEM FOR THE NEXT SEVEN DAYS IS THE TIMING OF WHEN A SIGNIFICANT CHANCE OF RAIN WILL RETURN TO THE REGION. ON THE RADAR IMAGERY AT 2 PM LOCAL TIME THIS AFTERNOON...MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY IS CONFINED TO PORTIONS OF NORTHEAST LOUISIANA MAINLY WEST OF OUR AREA OF RESPONSIBILITY AND IN PORTIONS OF SOUTH MISSISSIPPI AND EASTERN LOUISIANA SOUTH OF OUR FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO OCCURRING IN WESTERN ALABAMA...BUT MOST OF THE ACTIVITY IS WEAKENING AS IT APPROACHES THE BORDER OF MISSISSIPPI. HOWEVER..ISOLATED SHOWERS ARE OCCURRING IN EAST CENTRAL MISSISSIPPI THIS AFTERNOON. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS...ESPECIALLY IN EASTERN SECTIONS...BUT THIS ACTIVITY SHOULD DIMINISH RAPIDLY AFTER SUNSET. AFTER THE ISOLATED RAINFALL ACTIVITY THIS EVENING...EXPECT GENERALLY DRY CONDITIONS THROUGH THE DAY SATURDAY. HOWEVER...CHANCE OF RAIN SHOULD INCREASE DURING THE OVERNIGHT HOURS IN SOUTHEAST AND EAST CENTRAL SECTIONS FRIDAY NIGHT AS AN UPPER LEVEL LOW AND ASSOCIATED TROUGH APPROACHES THE MOBILE AREA BY SATURDAY MORNING. THE ETA MODEL SHOWS THE 500 MB LOW MOVING OVER THE MCCOMB...MISSISSIPPI AREA BY SATURDAY AFTERNOON WITH THE AVN POSITION A LITTLE SLOWER. RAINFALL SHOULD BE MOST WIDESPREAD IN THE EASTERN HALF OF THE FORECAST AREA...MAINLY EAST OF INTERSTATE 55 ON SUNDAY. FOR TEMPERATURES THROUGH SUNDAY...AFTER A SEASONALLY WARM AND HUMID DAY ON FRIDAY...MORE WIDESPREAD CLOUDINESS ASSOCIATED WITH THE UPPER LEVEL TROUGH SHOULD KEEP TEMPERATURES MAINLY IN THE 80S FOR SATURDAY AND SUNDAY...EXCEPT LOCATIONS IN WESTERN THIRD OF FORECAST AREA MAY STILL MAKE IT TO 90 DEGREES SATURDAY AFTERNOON. IN THE EXTENDED...THE UPPER LEVEL LOW AND ASSOCIATED TROUGH OF LOW PRESSURE WILL CONTINUE TO MIGRATE WESTWARD UNTIL IT STALLS AND FILLS IN THE VICINITY OF CENTRAL ARKANSAS BY WEDNESDAY...ACCORDING TO THE LATEST AVN EXTENDED FORECAST. A NEARLY STATIONARY UPPER LEVEL TROUGH WILL CONTINUE TO BE IN PLACE EAST OF MISSISSIPPI THROUGH FRIDAY WITH CONTINUED PLENTIFUL 1000 - 500 MB MOISTURE. THEREFORE...EXPECT RELATIVELY WIDESPREAD COVERAGE OF PRECIPITATION (ABOUT 40 TO 50 PERCENT DAILY COVERAGE OF PRECIPITATION) THROUGH THE ENTIRE EXTENDED FORECAST PERIOD FROM MONDAY THROUGH THURSDAY. TEMPERATURES SHOULD BE CLOSE TO NORMAL...BUT MAY BE A FEW DEGREES BELOW NORMAL (HOLDING IN THE UPPER 80S) FOR MAXIMUM TEMPERATURES DUE TO MORE WIDESPREAD CLOUDINESS BECAUSE OF THE UPPER LEVEL TROUGH. JAN 66/92/64/86/66 1003 MEI 64/91/64/84/66 1025 .JAN... AR...NONE. LA...NONE. MS...NONE. 15
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT THU JUN 20 2002 ...THUNDERSTORMS... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. SEVERE WEATHER IS NOT ANTICIPATED. AN UPPER LEVEL AREA OF LOW PRESSURE...ALONG THE GULF COAST... AND A VERY MOIST AND UNSTABLE LOWER LEVEL ATMOSPHERE WILL COMBINE TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. BRIEF HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL LIGHTNING STRIKES WILL ALL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP. ACTIVITY ALONG AND SOUTH OF HIGHWAY 84 MAY LINGER UNTIL AROUND 10 PM...BUT ANY ACTIVITY BETWEEN HIGHWAY 84 AND INTERSTATE 20 SHOULD BEGIN DIMINISHING SHORTLY AFTER SUNSET. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Several trees and powerlines were blown down across the county.
Numerous trees and 6 powerpoles were blown down in the area.
Several powerpoles and 4 trees were blown down in the city. In addition, 2 vehicles were totaled.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294413, 5294414, 5294415.